MAUDE Adverse Event Report: ETHICON INC. SURGICEL SNOW 1INX2IN(2.5CMX5.1CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL SNOW 1INX2IN(2.5CMX5.1CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Model Number 2081
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 12/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure? date and name of index surgical procedure? lot #? what were current symptoms following the index surgical procedure? onset date? has any surgical or medical intervention been performed? what is physician¿s opinion as to the etiology of or contributing factors to this event? was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative allergic reaction? what is the patient¿s current status? if applicable, will product be returned, return date, tracking information?.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic thyroid lobectomy/para thyroid procedure on (b)(6) 2019 and an absorbable hemostat was used.Post operatively, the patient had an allergic reaction.At the conclusion of the procedure the surgeon applied the absorbable hemostat at.025% bupivacaine with phrine.With in a few minutes the patient was noted as having erythema all around the incision site approximately ten centimeters in all directions.No erythema was noted prior to applying the absorbable hemostat.The patient was treated with oral and topical steroids, in addition to benadryl.Additional information was requested.

Brand Name
SURGICEL SNOW 1INX2IN(2.5CMX5.1CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9650774
Report Number2210968-2020-00849
Device Sequence Number1742752
Product Code LMG
UDI-Device Identifier10705031063587
UDI-Public10705031063587
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2081
Device Catalogue Number2081
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2020
Initial Report FDA Received Date01/31/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;